It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-21-2008, 05:48 AM   #1
Newbie
(female)
 
Join Date: Jan 2008
Location: South Carolina
Posts: 2
kathyv HB User
Question In withdrawal from Lortab, Help

Hi, I'm new here and don't know what to do. I just found out that my husband is up to 8 or 9 Lortab 10 a day. I called his father to come over and he cried, said he wanted help. He thinks that he can just stop but I know better. Is there any advice on tapering off. He says that he can't miss work but I am VERY worried about him and our marriage. He is very ill, mean I would say and for that past 2 nights he has'nt slept at all but still trying to work. He is also having a lot of pain.

 
Old 01-21-2008, 06:03 AM   #2
Member
(male)
 
Join Date: Jul 2007
Location: N.H.
Posts: 66
lnhguy HB User
Re: In withdrawal from Lortab, Help

the not so funny thing with these meds is that a condition which has led someone into taking these meds can quickly get out of hand. to taper it would probrably be best if someone dispensed his meds to him. get his doc involved. not that he is but i was taking opiates for lower back problems and my addiction didn't let me realize that my pain was really not as bad as i thought and that life can go on without meds. a taper has to be slow. his doc can provide him with the best plan to get off these meds. it can be done. it will be a long and hard road but in the end it will be worth it. full disclosure on everyones part is always best too. i wish you and your hubby the best. stick by him.nhguy

 
Sponsors Lightbulb
   
Old 01-21-2008, 10:15 AM   #3
Senior Member
(female)
 
Join Date: Oct 2007
Location: united states
Posts: 185
Winnie31 HB User
Re: In withdrawal from Lortab, Help

Hi Kathy,

First off your husband is going to need you 100% !!! This road is going to be hard ...you need to prepare for this. First off is HE ready to quit?? If he is saying he wants to quit just from pressure from you or his father it will not work. He has to WANT to quit!!! Tapering would be the best way so withdrawls will not be so harsh. I tapered on my own but it probably is best to do it under a doctors care. Once tapering is done he may have some withdrawl symptoms but then be ready for the cravings and depression. The depression got me every time and I relapsed so this time I'm taking and antidepressant.

This will be one of the hardest struggles he will go through. If he has been on them for years like me it will be a lifelong struggle and I'm only 31. These pills control your mind and your body they have complete control over him now. It may sound really stupid but it is the honest truth. This is a painful and horrible addiction.. as you've probably read about. You need to prepare for a long hard road. Yes it can be done ..but not in a few days, or weeks more like months & years. Good Luck and keep us posted on his progress!!!

Winnie

 
Old 01-21-2008, 10:31 AM   #4
Veteran
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 308
painaway HB User
Re: In withdrawal from Lortab, Help

Kathy...Welcome to the boards! I'm so sorry to hear that your hubby is going through this (and you & his dad as well). First of all, since he's taking them for pain, coming off of them altogether may not be the answer. He's still going to be in pain after he's off, and he'll be more than miserable, and looking for anything he can find to fix his pain. In a situation like this, a pain management doctor (or at the very least, a family doc) is desperately needed. Sounds like he's hurting, and I know you hate to see him going through this. Many doctors choose to put someone like him, who is in chronic pain, on something that is long-acting, like a Duragesic Patch, Oxycontin, or MS Contin, or some other long-acting narcotic that will keep his pain at a managable level, while allowing him to function and take less medication. Long-acting meds are less likely to cause a "high" feeling, because they keep the meds at a steady level in his body throughout the day and night.

This is a scary thing, I'm sure, and I am praying for him, and for you (and his Dad). Is it back pain? And does he have a good doctor? Because he's an adult, there is nothing you can do to "make him" want to get off these meds. And if he's hurting badly, then he may feel like he's doing the only thing he can to get by and work normally.

Please stand by him through this, as he will need you now more than ever. You were smart to get his father involved, because as someone said earlier, getting it all out on the table is key in a situation like this!! There are better options, though, than taking that many Lortab 10 a day, and with the right combo of meds, he can live comfortably and productively. You're a good woman, Kathy!! Please know that we're here for you! (((hugs)))

 
Old 01-21-2008, 12:54 PM   #5
Junior Member
(female)
 
Join Date: Oct 2007
Location: Kentucky
Posts: 23
kentuckygal33 HB User
Re: In withdrawal from Lortab, Help

I'm sorry you're going thru this. I have never been addicted to anything other than soda and cigarettes, so I have no real insight.
I have been thru my fair share of physical pain tho and could get a boat load of narcotics from any doctor I see because of my medical conditions, but I choose not to out of fear of addiction.
I do know that there are different levels of addiction and different reasons for addiction. If your DH was prescribed pain pills for a true pain and he became addicted trying to actually kill the pain, then that's a whole nother ballgame. It's going to be a hard road for him, unlike ppl that use to get high your husband actually needs medicine to dull pain so he function like a normal human.
I would call his doctor or make an appt and see the doctor yourself. There may be a alternate medicine, injections, accupuncture, therapy, etc... that can be used in place of the lortab or other narcotics to dull the pain. The doctor may be able to prescribe a proxy lortab. A fake pill that looks like a lortab but has no medicinal use. If he's truly addicted because of the pain it will be much easier to overcome if the pain is taken care of in other ways. Get a lock and key and keep his meds under your thumb at all times. Give them as directed. Look into OTC relief...heat patches, naproxin, vitamins, etc... and intergrate them into the mix. As much pain as I'm in most days naproxin, motrin, and 2 vitamin B12 pills help tremendously.
Good luck.

 
Old 01-21-2008, 01:10 PM   #6
Veteran
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 308
painaway HB User
Re: In withdrawal from Lortab, Help

Proxy, or "placebo" medications aren't used in most places (they're really only used in trials or studies), and I think you'd be hard-pressed to find a doc who would do that to him (as he is in pain). The only "placebo" I know of is Cebocap, and it's a lactose pill, and I have read about lawsuits that resulted, as the patients felt tricked. Like Kentucky said, it's one thing to be taking them for the high, and another for pain. If he is taking too much of the Lortab, it could be because 1) he enjoys the high, and has built a tolerance or 2) he has built a tolerance, and he needs more and more to actually control his pain. Only your husband knows, and I suspect that if he were offered the appropriate pain control (with a pain management doc), he would be a new man!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help-Withdrawal from Lortab!!!!!! lisabelle16 Addiction & Recovery 3 07-12-2008 03:22 AM
Question on Withdrawal lisabelle16 Pain Management 12 07-10-2008 08:40 AM
Anyone experiennce protracted withdrawal from Ultram (tramadol)? celticfairy Pain Management 7 04-22-2008 03:09 PM
Withdrawal-Help, please... jumper101 Addiction & Recovery 8 12-11-2007 03:22 PM
Stomach pains...could this be withdrawal? hussafuss Pain Management 4 09-26-2007 09:54 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (109), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!